MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; FOCUSED FORCE PTA BALLOON

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; FOCUSED FORCE PTA BALLOON
Model Number US14150630
Medical Device Problem Codes Inflation Problem (1310); Difficult to Remove (1528); Failure to Advance (2524); Device-Device Incompatibility (2919); Material Twisted/Bent (2981); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery, a portion of the pta balloon allegedly twisted at nominal pressure.It was further reported that there was strong resistance felt upon removal.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiration date: 09/2023).
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultrascore 014 pta catheter has been returned for evaluation.No specific anomalies were noted on the returned device during the visual evaluation.During the functional evaluation, the guide wire lumen was flushed unsuccessfully.An in-house guide wire was attempted to insert into the catheter, but it was unable to insert.Under microscopic observation it was noted a tear in the inner guide wire lumen, proximal to the balloon and dried blood was also noted.On further, attempt was made to inflate the balloon to nominal pressure; however, the balloon was unable to maintain the pressure.The balloon is inflated without any twist.Upon deflation of the balloon, twisting was noted near the distal tip.Due to the guidewire lumen not being able to be inserted and a tear to the guidewire lumen, functional testing of the sheath will not be able to be performed.No other functional testing was performed.Therefore, the investigation was confirmed for the reported inflation problem as the balloon was inflated and unable to maintain the pressure and shape.The investigation was also confirmed for the reported balloon twist as the balloon twisted during the deflation process of the balloon during functional testing.The investigation was also confirmed for identified failure to advance and device-device incompatibility as the in-house guide wire was unable to insert through the catheter during functional testing.The investigation was also confirmed for inner guide wire lumen tear.Under microscopic observation it was noted a tear on the inner guide lumen of the balloon.However, the investigation remains inconclusive for the reported difficult to remove as no functional testing was performed due to the condition of the device returned for evaluation.A definitive root cause for the reported inflation problem, balloon twist, difficult to remove and identified failure to advance and device-device incompatibility , inner guide wire lumen tear could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiry date: 09/2023), g3, h6 (device, method).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery, a portion of the pta balloon allegedly twisted at nominal pressure and had inflation issue.It was further reported that there was strong resistance felt upon removal from the sheath.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ULTRASCORE 014
Common Device Name
FOCUSED FORCE PTA BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13512778
Report Number2020394-2022-00096
Device Sequence Number4207647
Product Code PNO
UDI-Device Identifier00801741114106
UDI-Public(01)00801741114106
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS14150630
Device Catalogue NumberUS14150630
Device Lot NumberGFFW0161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale